MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G09210
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510k # preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a balloon-occluded retrograde transvenous obliteration and gastrorenal shunting a performer mullins guiding sheath was "planned" to be introduced when the hub of the dilator separated.The device did not make patient contact.It is unknown how the procedure was completed.
 
Additional Manufacturer Narrative
Description of event: as reported, during a balloon-occluded retrograde transvenous obliteration and gastrorenal shunting a performer mullins guiding sheath was "planned" to be introduced when the hub of the dilator separated.The device did not make patient contact.It is unknown how the procedure was completed.Investigation ¿ evaluation: a document based investigation was performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, and quality control data.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a capa was previously completed in response to an increase in dilator hub separation on rcfw mullins design.The root cause of the capa investigation was determined to be that there are inadequate controls of the flaring process for rcfw-/-mts dilators.In response to this identified root cause, the capa actions taken involved developing and implementing an in-process go / no-go gauge for 100% verification of 13fr and 14fr rcfw-/-mts dilator flare diameters.These actions were implemented on 11oct2019.The complaint device was manufactured on 19mar2019, therefore before the capa action implementation was completed.It is possible that the complaint device was manufactured with an inadequate flare as identified as a root cause in the capa investigation, however without device return, this is unable to be confirmed.Cook has concluded a definitive conclusion could not be determined.A capa was previously completed in response to an increase in dilator hub separation on rcfw mullins design.It is possible that the complaint device was manufactured with an inadequate flare as identified as a root cause in the capa investigation, however without device return, this is unable to be confirmed.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10727364
Report Number1820334-2020-01928
Device Sequence Number4086930
Product Code DYB
UDI-Device Identifier00827002092105
UDI-Public(01)00827002092105(17)220319(10)9603074
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2022
Device Model NumberG09210
Device Catalogue NumberRCFW-14.0-38-75-RB-MTS
Device Lot Number9603074
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date01/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1